Hail, Camden
- When
- June 28, 5:59 PM CST
- Where
- Camden County, 0.88 mi NW of Camdenton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.010, -92.760
A cold front moving through the region developed a few isolated severe storms damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A cold front moving through the region developed a few isolated severe storms damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 28, 5:41 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 PM CDT Sun Jun 28 2015 ...MESOSCALE DISCUSSION FOR SEVERE POTENTIAL THIS EVENING... .MESOSCALE DISCUSSION... Issued at 630 PM CDT SUN JUN 28 2015 A cold front continues to slow push south into the area early this evening. Scattered storms have developed along and ahead of this front. The farther storms push off the front the more they weaken, which is occurring across southeastern Kansas and far western Missouri. Across central Missouri the storms are remaining closer to the front. Scattered storms may continue to spread back to the west were storms have moved well off the front this evening. Instability and lift from the front are currently at their max now, and once the sun sets instability will start to decrease along with the coverage in storms. There are questions on how far south the storms make it before they dissipate this evening. Areas with the best potential will be along and north of Highway 60. Strong mid and deep layer shear are supporting suprecell storms which will have the potential for hail to the size of hail dollars and 60 mph winds with the stronger storms. Marginal low level shear is in place across central Missouri which will create a limited tornado risk through mid evening with the more persist supercells. Farther to the west and south low level shear decreases and storm bases increase in height which will decrease the tornado risk and limit it to central MO. && .SHORT TERM...(This Evening through Monday) Issued at 255 PM CDT SUN JUN 28 2015 Extent and timing of thunderstorms later this afternoon into tonight along with the potential for some storms reaching severe limits the main forecast concerns. Focus for thunderstorm development will be associated with a southward moving cold front entering central Missouri this afternoon. Front will generate enough lift to eliminate impact of remaining cap as surface temperatures have not quite been able to get to convective temperature despite strong low level warm advection. Better mid level lapse rates and extra UVV associated with a vort max descending southward into the Mississippi Valley favor the severe threat to extend from the northeast portions of the SGF CWA northward toward STL. Convergence along front and breaking the cap should allow at least scattered storms to take advantage of the 0-6 KM bulk shear of around 40 knots to lead to the development of organized line segments. Favorable helicities generated by southwest surface winds and northerly upper level flow will need to be monitored for temporary supercellular characteristics. It will be during these periods that the potential for large hail will be increased as well as damaging winds given the dry air in the mid levels. While some variation exists in how the system evolves later today...models are in good agreement on weakening storm development tonight as they track into southern Missouri where instability diminishes and CIN quickly increases. Have trended highs on Monday down a bit though still on the upper end of model consensus. .LONG TERM...(Monday Night through Sunday) Issued at 255 PM CDT SUN JUN 28 2015 Western ridge to deamplify during the early portion of the period though shortwaves to punctuate forecast with periodic thunderstorm chances. Moisture pooling along a stalled frontal boundary will add to the seasonably warm temperatures to send heat indices well into the 90s Tuesday and over 100 Wednesday. The rebuilding western ridge then looks to provide some relief on Thursday...all while a meandering surface front and periodic shortwaves keep up the chance for daily thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 630 PM CDT SUN JUN 28 2015 For the KSGF, KJLN, and KBBG TAFS: A cold front is spreading south across the region this evening. Scattered storms are developing along and ahead of the front. Once the sun starts to set the storms should start to weaken and there are questions if they can make it to the KBBG TAF site. So, have just included a mention of thunder in KSGF and KJLN TAFS. Overnight through Monday VFR conditions under mostly clear skies. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Wise SHORT TERM...Runnels LONG TERM...Runnels AVIATION...Wise
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 527 PM CDT SUN JUN 28 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 527 PM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED STORMS HAVE DEVELOPED AHEAD OF A COLD FRONT ACROSS EAST CENTRAL KANSAS INTO CENTRAL MISSOURI EARLY THIS EVENING. THE FRONT AND STORMS WILL CONTINUE TO SPREAD SOUTHEAST ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS THIS EVENING. HAIL TO THE SIZE OF HALF DOLLARS AND WINDS TO 60 MPH WILL POSSIBLE WITH A FEW OF THE STRONGER STORMS. THERE IS A LOW TORNADO RISK ACROSS CENTRAL MISSOURI WHERE SLIGHTLY BETTER SHEAR IS LOCATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S CAN BE EXPECTED TUESDAY AND WEDNESDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT INTO THE UPCOMING FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS THIS EVENING. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WFO SGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT SUN JUN 28 2015
KSZ073-MOZ066-077-282245-
BOURBON KS-BARTON MO-VERNON MO-
511 PM CDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARTON...SOUTHEASTERN
BOURBON AND SOUTHERN VERNON COUNTIES UNTIL 545 PM CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARLAND...OR 6 MILES SOUTHEAST OF FORT
SCOTT...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRONAUGH...DEERFIELD...GARLAND...HANNON...
IRWIN...MILFORD...MILO...MONTEVALLO...MOUNDVILLE...NEVADA...
OSKALOOSA...SHELDON AND VERDELLA.
LAT...LON 3779 9475 3788 9467 3781 9407 3748 9408
3747 9408 3763 9462 3767 9462 3767 9475
TIME...MOT...LOC 2211Z 287DEG 35KT 3776 9465
GAGANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT SUN JUN 28 2015
MOZ056-057-069-282330-
CAMDEN MO-MILLER MO-MORGAN MO-
557 PM CDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN...SOUTHEASTERN
MORGAN AND SOUTHWESTERN MILLER COUNTIES UNTIL 630 PM CDT...
AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
BARNUMTON TO LAURIE TO ROCKY MOUNT...MOVING SOUTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE CAMDENTON...LAKE OZARK...LAKELAND...
LAURIE...OSAGE BEACH AND VILLAGE OF FOUR SEASONS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE HA HA
TONKA STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3806 9230 3797 9251 3800 9278 3820 9309
3825 9308 3824 9291 3833 9270
TIME...MOT...LOC 2257Z 310DEG 25KT 3819 9298 3818 9282
3823 9271
GAGANThe Springfield radar (KSGF), 103 km away, was scanning. The volume nearest the first event began at 23:58 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Three sycamore trees were blown down at Parks Creek Road.
A couple trees were blown down and a hay barn was damaged near Highway M and Parks Creek Road.
One large tree and several small trees were blown down about a mile south southeast of Grovespring.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574992, 574995, 574994, 574993.